Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at May 28, 2021, 8:23 PM CDT for Russell County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 8:23 PM CDT (01:23 UTC)
- Expired
- May 28, 2021, 9:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 72 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
170
WWUS84 KBMX 290123
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
823 PM CDT Fri May 28 2021
ALZ046-048-050-290215-
Bullock AL-Russell AL-Barbour AL-
823 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BULLOCK...NORTHWESTERN
BARBOUR AND RUSSELL COUNTIES UNTIL 915 PM CDT...
At 823 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Griffen Mill to near
Hurtsboro to near Beans Crossroads. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Phenix City, Hurtsboro, Midway, Pickett, Hawkinsville, Russell County
Sports Complex, Aberfoil, Spring Hill, Seale, Comer, Barbour County
Public Lake Dam, Ladonia, Batesville, Rutherford, Three Notch,
Hatchechubbe, Uchee Creek, Fort Mitchell, Ladonia Sports Complex and
Fort Mitchell Activity Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3226 8489 3225 8492 3224 8491 3222 8493
3221 8498 3220 8496 3217 8503 3212 8506
3196 8537 3197 8588 3223 8544 3226 8543
3246 8527 3249 8499 3246 8500 3242 8496
3241 8498 3238 8499 3238 8497 3233 8501
TIME...MOT...LOC 0123Z 270DEG 35KT 3244 8522 3221 8538 3201 8577
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at May 28, 7:03 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 28, 7:03 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 703 PM CDT Fri May 28 2021 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 0101 PM CDT Fri May 28 2021/ Through Saturday. A thin line of weakly forced showers have begun to redevelop ahead of a cold front which is positioned nearly parallel with the Lower Mississippi River. A deck of low clouds have slowed surface heating across the northern portions of the forecast area, but temperatures have still managed to reach the lower 80s while greater amounts of sunshine and less cloud cover in the south has resulted in mid/upper 80s. Despite warm surface temperatures, weak mid-level lapse rates are yielding only marginal instability and there is currently no lightning activity, but may still see a few scattered thunderstorms this afternoon as the showers continue to develop and coverage increases. The opportunity for stronger storms still appears minimal at worst, limited by marginal shear and instability and warm temperatures aloft. Some hi-res forecast soundings sampled from our far south are indicating steep dew point depressions with an inverted-v due to dry low-level air. This could help support isolated strong, gusty winds around 30-40 mph in more established storms, mainly near and south of the I-85 corridor, but confidence on this scenario is low unless dewpoints drop further. The front will pass through the area overnight with showers exiting the area shortly after sunset. Much cooler and drier air will follow behind and conditions on Saturday will be seasonably pleasant with a northwesterly breeze. Look for partly cloudy skies with lows in the 50s north to mid 60s south with highs in the lower 70s north to lower 80s south. 86 .LONG TERM... /Updated at 0101 PM CDT Fri May 28 2021/ Saturday night through Thursday. Upper low will rotate across the Mid Atlantic region ultimately filling/weakening Sunday into Sunday night. Meanwhile, a positively tilted trough will extend from the Great Lake southwest through the Plains to the Desert Southwest. Closer to home, dry northerly flow and cool air advection will persist on Sunday resulting in large diurnal ranges and below normal temps. Gradual warming is anticipated by Memorial Day as the trough flattens due to height rises in the northwestern Gulf of Mexico. Airmass remains very dry however with the another day of large diurnal ranges and little to no cloud cover expected. We may see an increase in mid/high level moisture on Tuesday ahead of a developing central Plains system. Very isolated SHRA/TSRA activity is possible in our eastern counties due to an increase in Atlantic moisture, but overall Tuesday also looks dry. Rain chances begin to creep upward by midweek as the aforementioned Plains system begins to take shape and Gulf moisture returns to the region. Some discrepancies exist between the guidance in the Wed-Fri time period so will take a blend of the guidance for temps/pops. Either way, certainly a more unsettled pattern than we've seen recently. 15 && .AVIATION... 00Z TAF Discussion. The overall trend still looks intact, with the exception of slightly less lower cloudiness overnight into early Saturday. A pre-frontal trough was near MGM a this writing. The focus was producing a line of showers and embedded thunderstorms. The precipitation area was moving east southeast around 30kts. Did keep mention of showers and a possible thunderstorm south for 2-3 hours. A cold front was located back across Mississippi and will move through the area overnight. It appears that there will be some MVFR ceilings behind the front. The question is how far south will these clouds go. At this time, kept the mention for most of the northern sites after 06z through around 14-15z. The clouds should be much more scattered in the low levels elsewhere, therefore, no mention. Winds will swing from the southwest to west behind the first boundary. Winds eventually go to the northwest behind the cold front. On Saturday, expect breezy conditions with winds increasing to near 10kts with some gusts near 20kts. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 75 && .FIRE WEATHER... Scattered to numerous showers and thunderstorms are expected this evening southeast as a cold front moves into the area. Rain- free conditions are then expected through the holiday weekend. Relative humidity values will drop into the 28 to 38 percent range Sunday afternoon and the 25 to 35 percent range Monday afternoon with light winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 55 73 47 79 51 / 20 0 0 0 0 Anniston 59 74 49 79 53 / 40 0 0 0 0 Birmingham 58 75 51 80 55 / 20 0 0 0 0 Tuscaloosa 58 76 51 81 55 / 10 0 0 0 0 Calera 59 75 51 79 55 / 20 0 0 0 0 Auburn 64 77 53 79 57 / 80 0 0 0 0 Montgomery 66 82 54 82 58 / 80 0 0 0 0 Troy 67 83 55 82 59 / 80 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, May 28, 3:50 AM CDT, 16 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 350 AM CDT Fri May 28 2021 ALZ011>015-017>050-291200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 350 AM CDT Fri May 28 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, May 28, 3:23 PM CDT, 5 hours before
Special Weather Statement
National Weather Service Birmingham AL
323 PM CDT Fri May 28 2021
ALZ023-024-034-282115-
Bibb AL-Jefferson AL-Tuscaloosa AL-
323 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA...
NORTHWESTERN BIBB AND SOUTHWESTERN JEFFERSON COUNTIES UNTIL 415 PM
CDT...
At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Bankhead Lock And Dam to
Deerlick Creek Campgrounds to near Moundville. Movement was east at
40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tuscaloosa, Bessemer, Northport, Hueytown, Holt, Pleasant Grove, Lake
View, Brookwood, Coaling, Sylvan Springs, Vance, Woodstock, West
Blocton, North Johns, Bull City, McFarland Mall, Tuscaloosa
Amphitheater, Tuscaloosa Regional Airport, Lake Wildwood and Mercedes
Benz Of Alabama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3302 8783 3345 8743 3351 8698 3327 8695
3327 8697 3325 8698 3325 8703 3321 8703
3301 8732
TIME...MOT...LOC 2023Z 271DEG 33KT 3335 8737 3324 8745 3299 8769
40/SizemoreSpecial weather statement, May 28, 4:02 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
402 PM CDT Fri May 28 2021
ALZ024-025-282130-
Jefferson AL-Shelby AL-
402 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY AND SOUTHEASTERN
JEFFERSON COUNTIES UNTIL 430 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hoover Metropolitan Stadium, or near Helena, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Helena, Hueytown, Irondale, Fairfield,
Chelsea, Pleasant Grove, Midfield, Brighton, Indian Springs Village,
Lipscomb, Birmingham Fairgounds and Five Points South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3356 8666 3332 8657 3321 8665 3321 8703
3325 8703 3327 8695 3351 8699
TIME...MOT...LOC 2101Z 272DEG 33KT 3333 8690
40/SizemoreSpecial weather statement, May 28, 4:31 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Birmingham AL
431 PM CDT Fri May 28 2021
ALZ025>027-282215-
Shelby AL-Talladega AL-St. Clair AL-
431 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA...NORTHEASTERN
SHELBY AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 515 PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vandiver, or 9 miles northeast of Chelsea, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Talladega, Pell City, Chelsea, Childersburg, Wilsonville, Lincoln,
Vincent, Harpersville, Westover, Waldo, Alpine Bay Resort,
Winterboro, Vandiver, Highland Lakes, Alpine, Logan Martin Lake,
Fowler Lake, Coosa Island, Logan Martin Dam and Mount Laurel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3329 8601 3330 8612 3327 8612 3329 8671
3347 8661 3352 8656 3360 8610 3343 8597
TIME...MOT...LOC 2130Z 267DEG 37KT 3341 8652
40/SizemoreSpecial weather statement, May 28, 7:45 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
745 PM CDT Fri May 28 2021
ALZ044>046-048-049-290130-
Pike AL-Montgomery AL-Macon AL-Bullock AL-Russell AL-
745 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIKE...BULLOCK...
SOUTHEASTERN MACON...SOUTHEASTERN MONTGOMERY AND NORTHWESTERN RUSSELL
COUNTIES UNTIL 830 PM CDT...
At 745 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Tuskegee to Franklin Field to near
Naftel. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tuskegee, Union Springs, Hurtsboro, Meadville, Pine Level, Aberfoil,
Uchee, Dublin, Franklin Field, Beans Crossroads, Guerryton, Shopton,
Grady, Davisville, Ramer, Liverpool, Naftel, Hardaway, Society Hill
and Warriorstand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3220 8535 3196 8580 3197 8630 3201 8630
3242 8572 3243 8543 3241 8543 3241 8534
3244 8533 3245 8513
TIME...MOT...LOC 0045Z 267DEG 33KT 3240 8565 3219 8583 3199 8626
40/SizemoreSpecial weather statement, May 28, 8:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
823 PM CDT Fri May 28 2021
ALZ046-048-050-290215-
Bullock AL-Russell AL-Barbour AL-
823 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BULLOCK...NORTHWESTERN
BARBOUR AND RUSSELL COUNTIES UNTIL 915 PM CDT...
At 823 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Griffen Mill to near
Hurtsboro to near Beans Crossroads. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Phenix City, Hurtsboro, Midway, Pickett, Hawkinsville, Russell County
Sports Complex, Aberfoil, Spring Hill, Seale, Comer, Barbour County
Public Lake Dam, Ladonia, Batesville, Rutherford, Three Notch,
Hatchechubbe, Uchee Creek, Fort Mitchell, Ladonia Sports Complex and
Fort Mitchell Activity Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3226 8489 3225 8492 3224 8491 3222 8493
3221 8498 3220 8496 3217 8503 3212 8506
3196 8537 3197 8588 3223 8544 3226 8543
3246 8527 3249 8499 3246 8500 3242 8496
3241 8498 3238 8499 3238 8497 3233 8501
TIME...MOT...LOC 0123Z 270DEG 35KT 3244 8522 3221 8538 3201 8577
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:45 PM CDT | Special Weather Statement | BMX | Bullock, Macon | 45 min |
| May 28, 10:59 PM CDT | Areal Flood Advisory | BMX | Barbour, Pike | 3 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.